Alert archive / Illinois / Flash Flood Warnings in 2008

Flash Flood Warning 12, NWS St. Louis, MO

March 18, 2008Marion County, Illinois

NWS St. Louis, MO issued this flash flood warning at Mar 18, 2008, 6:20 PM CDT for Marion County, Illinois. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2008, 6:20 PM CDT (23:20 UTC)
Expired
Mar 18, 2008, 11:15 PM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Marion County, IL

The radar

The Evansville,IN radar (KVWX), 129 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 7:30 PM CDTFLASH FLOODNashville, ILCOUNTY ROAD 1 CLOSED...POSEN ROAD INUNDATED....INDIAL TRAIL ROAD 4 EAST OF NASHVILLE INUNDATED...COUNTY ROAD 6 AT ELKHORN CREEK INUNDATED. HIGHWAY 11...N OF ROUTE 13 NEAR BEACOUP...INUNDATED.
Mar 18, 7:40 PM CDTFLASH FLOODSalem, ILFLOODING IN MOBILE HOME PARK ON EAST SIDE OF SALEM. 6 OF THE 25 MOBILE HOMES ARE EXPERIENCING WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 182328
FFWLSX
ILC121-189-190415-
/O.NEW.KLSX.FF.W.0012.080318T2320Z-080319T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT TUE MAR 18 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL ILLINOIS
  WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 1115 PM CDT

* AT 619 PM CDT...TRAINED SPOTTERS REPORTED HIGH WATER ALONG INDIAN
  POINT CREEK IN HOYLETON WITH 4 FEET OF WATER OVER THE INTERSECTION
  OF SYCAMORE AND PEACHTREE ROADS. ALSO...IN CENTRALIA RACOON CREEK
  LOCATED NEAR A MOBILE HOME PARK IS RISING QUICKLY.  IN SALEM...
  A CREEK ON THE EAST SIDE OF TOWN IS OVER ITS BANKS AND THREATENING
  A NEARBY MOBILE HOME PARK.

* FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE
  AFFECTING NASHVILLE...HOYLETON...CENTRALIA...SALEM...WAMAC
  ...STEPHEN FORBES STATE PARK...SANDOVAL...PATOKA...OMEGA...
  ODIN...KINMUNDY...HELM...FAIRMAN AND CENTRAL CITY.

AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE THROUGH 
TOMORROW MORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3847 8914 3822 8917 3822 8972 3841 8970
      3851 8915 3882 8913 3883 8870 3848 8871
TIME...MOT...LOC 2320Z 180DEG 0KT 3846 8919

$$

BYRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 3:14 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Mar 18, 3:14 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT TUE MAR 18 2008

.DISCUSSION...
EXCESSIVE RAINFALL EVENT ONGOING IS ONGOING WITH WIDESPREAD 4 TO 9
INCH TOTALS SO FAR OVER SOUTHERN PART OF THE CWA.  WILL ADJUST THE
CURRENT FLOOD WATCH TO EXTEND THE END TIME OF CRAWFORD...
WASHINGTON...JEFFERSON...MONROE...ST. CLAIR AND BOND COUNTIES FROM
06Z UNTIL 12Z TOMORROW.  REST OF THE WATCH WILL REMAIN AS IS.

FOLLOWED A BLEND OF THE NAM/ECMWF AS THE GFS HAS TRENDED FASTER THAN
THE OTHER MODELS WITH LIFTING THIS SYSTEM TO THE NORTHEAST.  RADAR
IS CURRENTLY SHOWING A LARGE BAND OF MODERATE TO HEAVY RAINFALL
EXTENDING FROM THE SRN HALF OF THE CWA SWWD INTO ERN OK. THE RAIN
IS EXPECTED TO CONTINUE WELL INTO THE NIGHT AS THE CWA LIES UNDER
STRONG ASCENT CAUSED BY UPPER LOW APPROACHING THE REGION UNDER THE
RIGHT ENTRANCE REGION OF THE GREAT LAKES JET STREAK. WILL EVEN SEE
SOME JET COUPLING AS THE LOW EJECTS NEWD TONIGHT. THE HEAVIEST
RAIN WILL BE OVER THE SERN HALF OF THE CWA WHERE STRONG 925-850MB
MOISTURE CONVERGENCE/THETA-E ADVECTION WILL BE FOCUSED THROUGH THE
NIGHT. 70KT LOW LEVEL JET WILL CONTINUE TO BRING 1.5+ INCH PWS
INTO THE SRN CWA.  PRECIPIATION WILL BEGIN TO EXIT THE REGION BY
MIDDAY TOMORROW AS TROUGH AXIS PASSES TO THE EAST AND DRIER AIR
WORKS IN. AS AN ASIDE...THE FORECAST SOUNDINGS INDICATE THERMAL
PROFILES WILL BE GETTING CLOSE TO A CHANGEOVER TO SNOW ABOUT THE
TIME THE PRECIPITATION WILL END. HAVE NOT INCLUDED MENTION OF
THIS AT THIS TIME AS LOWEST LEVELS LOOK TO WARM FOR THE
CHANGEOVER.

HAVE KEPT CHANCE OF RAIN OVER THE NRN PART OF THE CWA ON FRIDAY AS
WEAK SHORTWAVE MOVES QUICKLY ACROSS THE GREAT LAKES.

TEMPERATURES ARE BASED ON A BLEND OF PERSISTENCE AND SREF MEAN.  DID
GO A LITTLE WARMER THAN GUIDANCE UP NORTH TONIGHT WHERE EXPECT
CLOUDS TO PERSIST MOST OF THE NIGHT.

STILL HAVE LOW CONFIDENCE IN THE EXTENDED PART OF THE OF FORECAST
(FRIDAY NIGHT-TUESDAY) AS THE MEDIUM RANGE MODELS STILL HAVE
SIGNIFICANT CONTINUITY ISSUES.  STILL LOOKS LIKE ZONAL FLOW SETS UP
OVER THE CNTRL CONUS BY THE END OF THE WEEK BEFORE THE PATTERN
AMPLIFIES LATE IN THE WEEKEND WITH BOTH THE GFS/ECMWF SHOWING A
TROUGH OVER THE MID MS VALLEY BY SUNDAY EVENING.  THEREAFTER THE GFS
GOES BACK WITH ZONAL FLOW WHILE THE ECMWF HAS A CLOSED 500MB LOW
OVER MO/IL BY TUESDAY. WITH THE LOW CONFIDENCE...DECIDED TO NOT
CHANGE PRECIPITATION CHANCES THROUGH THE WEEKEND...KEEPING A
CHANCE OF RAIN IN THE FORECAST SATURDAY NIGHT INTO SUNDAY AS THE
TROUGH DIGS INTO THE REGION. ALSO INTRODUCED CHANCE POPS OVER THE
NRN HALF OF THE CWA MONDAY NIGHT AND TUESDAY BASED ON THE ECMWFS
CLOSED LOW. WENT WITH A MIX OF RAIN OR SNOW MONDAY NIGHT AND JUST
RAIN ON TUESDAY. STRENGTH OF THE CLOSED LOW ON THE ECMWF SUGGESTS
THAT THE PRECIPITATION WOULD LIKELY BE SNOW...BUT POOR CONTINUITY
LOWERS MY CONFIDENCE IN ITS SOLUTION. TEMPERATURES ARE BASED ON
A EVEN BLEND OF PERSISTENCE AND HPC GUIDANCE.

BRITT

&&

.AVIATION...
FOR THE 18Z TAFS...

RAIN WILL CONTINUE WITH IFR CONDITIONS THROUGH THE END OF THE
VALID PERIOD AT KSTL AND KSUS. SOME IMPROVEMENT SHOULD BE NOTED AT
KCOU AND KUIN LATE THIS AFTERNOON AS THE RAIN SHIELD SLOWLY EDGES
SOUTH OF THOSE SITES.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CRAWFORD-IRON-
     JEFFERSON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
     WASHINGTON.

     FLOOD WATCH UNTIL 1 AM CDT WEDNESDAY FOR FRANKLIN-GASCONADE-
     LINCOLN-OSAGE-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.

     FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BOONE-CALLAWAY-COLE-
     MONITEAU-MONTGOMERY.

IL...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BOND IL-CLINTON IL-
     FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
     WASHINGTON IL.

     FLOOD WATCH UNTIL 1 AM CDT WEDNESDAY FOR CALHOUN IL-GREENE IL-
     JERSEY IL-MACOUPIN IL-MADISON IL-MONTGOMERY IL.

&&

WFO LSX
Hazardous weather outlook, Mar 18, 4:15 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT TUE MAR 18 2008

ILZ095>097-MOZ018-019-026-027-034>036-042-191200-
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-AUDRAIN-
415 PM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF SNOW MONDAY NIGHT INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECT THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-047>052-059>065-
072>075-084-085-099-191200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
415 PM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

HEAVY RAIN...WITH EMBEDDED THUNDERSTORMS...WILL CONTINUE TO
PRODUCE EXCESSIVE RUNOFF INTO LOCAL STREAMS...CREEKS AND RIVERS.
FLOODING OF LOW LYING AREAS WILL CONTINUE MAINLY ALONG AND SOUTH
OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 70 IN ILLINOIS. PLEASE
REFER TO FLOOD WARNINGS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HEAVY RAIN WILL COME TO AN END BY EARLY WEDNESDAY...BUT LOCAL
STREAMS...CREEKS AND RIVERS WILL CONTINUE TO EXPERIENCE HIGH WATER
AND FLOODING. PLEASE REFER TO FLOOD WARNINGS FOR MORE
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT RAINFALL AMOUNTS AND FLOODING TO THE
NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Local storm report, Mar 18, 5:11 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLOOD            COLUMBIA                38.95N 92.33W
03/18/2008                   BOONE              MO   COUNTY OFFICIAL

            A NUMBER OF ROADS REMAIN FLOODED AND CLOSED.

&&

FGLASS
Local storm report, Mar 18, 5:13 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      STEELVILLE              37.97N 91.36W
03/18/2008                   CRAWFORD           MO   LAW ENFORCEMENT

            8 TO 12 INCHES OF WATER ON HWY 19 SOUTH OF STEELVILLE

0400 AM     FLASH FLOOD      POTOSI                  37.94N 90.78W
03/18/2008                   WASHINGTON         MO   LAW ENFORCEMENT

            WATER COVERING SEVERAL STREETS IN POTOSI. WATER ON OTHER
            ROADS IN COUNTY...HWY 47 AT NEW DIGGINS RD...LICK SKILLET
            RD AND JOHN SMITH RD.

0400 AM     FLASH FLOOD      FARMINGTON              37.78N 90.43W
03/18/2008                   ST. FRANCOIS       MO   LAW ENFORCEMENT

            WATER COVERING MANY LOW BRIDGE CROSSINGS ACROSS COUNTY

0430 AM     FLOOD            SHATTUC                 38.61N 89.19W
03/18/2008                   CLINTON            IL   LAW ENFORCEMENT

            PART OF OLD HIGHWAY 50 FLOODED AS CULVERT GOT BACKED UP.

0430 AM     FLOOD            SALEM                   38.63N 88.95W
03/18/2008                   MARION             IL   LAW ENFORCEMENT

            8 TO 12 INCHES OF STANDING WATER COVERING A TYPICAL
            PROBLEM SECTION OF TOWN. AREA HAS BEEN BARRICADED. MANY
            OTHER ROADS THROUGHOUT COUNTY WITH SECTIONS OF STANDING
            WATER. EXACT DEPTH UNKNOWN BUT LESS THAN 6 INCHES.

0430 AM     FLASH FLOOD      S BELLEVILLE            38.53N 90.00W
03/18/2008                   ST. CLAIR          IL   LAW ENFORCEMENT

            ONE FOOT OF WATER FLOWING ACROSS JEFFERSON ROAD BETWEEN
            BELLEVILLE AND FREEBURG

0500 AM     FLASH FLOOD      STE. GENEVIEVE          37.97N 90.05W
03/18/2008                   STE. GENEVIEVE     MO   LAW ENFORCEMENT

            WATER COVERING MANY LOW WATER BRIDGES ACROSS COUNTY

0800 AM     FLOOD            ELLINGTON               37.24N 90.97W
03/18/2008                   REYNOLDS           MO   LAW ENFORCEMENT

            *** 1 FATAL *** AN ADULT MALE WAS SWEPT INTO THE FAST
            WATER OF A FLOODED CREEK AND DROWNED. TIME APPROX.

0800 AM     HEAVY RAIN       ELLINGTON               37.24N 90.97W
03/18/2008  M4.00 INCH       REYNOLDS           MO   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL...4.0 INCHES

0841 AM     HEAVY RAIN       FERGUSON                38.75N 90.30W
03/18/2008  M1.45 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            24 HOUR RAINFALL...

0920 AM     FLOOD            COLUMBIA                38.95N 92.33W
03/18/2008                   BOONE              MO   BROADCAST MEDIA

            KMIZ AND COU EOC REPORTS A NUMBER OF ROAD CLOSURES IN AND
            AROUND COLUMBIA DUE TO WATER UP TO 2 FEET DEEP

0950 AM     HEAVY RAIN       FESTUS                  38.22N 90.41W
03/18/2008  M3.20 INCH       JEFFERSON          MO   TRAINED SPOTTER

0950 AM     FLOOD            1 NW BIG SPRING         38.81N 91.50W
03/18/2008                   MONTGOMERY         MO   COUNTY OFFICIAL

            MODOT HAS CLOSED HIGHWAY J JUST NORTHWEST OF BIG SPRING
            DUE TO FLOODING FROM THE LOUTRE RIVER.

1010 AM     FLOOD            UNION                   38.45N 91.01W
03/18/2008                   FRANKLIN           MO   COUNTY OFFICIAL

            NUMEROUS SECONDARY ROADS ACROSS THE COUNTY ARE FLOODED
            AND CLOSED

1044 AM     FLOOD            ELLINGTON               37.24N 90.97W
03/18/2008                   REYNOLDS           MO   LAW ENFORCEMENT

            MAJOR FLOODING OCCURRING THROUGHOUT THE CITY WITH
            EVACUATIONS ONGOIN. A NUMER OF HOMES AND BUSINESSES ARE
            FLOODED. NUMEROUS STREETS ARE FLOODED. PROPANE TANKS ARE
            FLOATING IN THE FLOOD WATERS.

1044 AM     FLOOD            DE SOTO                 38.14N 90.56W
03/18/2008                   JEFFERSON          MO   COUNTY OFFICIAL

            STANDING HIGH WATER ON VIOLIN RD

1044 AM     FLOOD            2 WNW CEDAR HILL        38.37N 90.68W
03/18/2008                   JEFFERSON          MO   COUNTY OFFICIAL

            WATER IS OVER THE LITTLE DUTCH CREEK BRIDGE ON HIGHWAY NN

1047 AM     FLOOD            DES ARC                 37.28N 90.63W
03/18/2008                   IRON               MO   LAW ENFORCEMENT

            TWO HOMES FLOODED. NUMEROUS ROADS ARE COVERED WITH WATER.

1047 AM     FLOOD            CENTERVILLE             37.44N 90.96W
03/18/2008                   REYNOLDS           MO   LAW ENFORCEMENT

            THE COUNTY SHERIFF REPORTED EXTENSIVE FLOODING ACROSS THE
            SOUTHERN HALF OF THE COUNTY WITH NUMEROUS ROADS FLOODED
            INCLUDING PORTIONS OF HIGHWAY D.

1051 AM     FLOOD            FREDERICKTOWN           37.56N 90.30W
03/18/2008                   MADISON            MO   LAW ENFORCEMENT

            NUMEROUS ROADS COUNTYWIDE ARE COVERED WITH WATER.

1057 AM     HEAVY RAIN       2 N MASCOUTAH           38.54N 89.81W
03/18/2008  M2.40 INCH       ST. CLAIR          IL   AMATEUR RADIO

            SINCE MIDNIGHT

1057 AM     HEAVY RAIN       ELLINGTON               37.24N 90.97W
03/18/2008  M6.00 INCH       REYNOLDS           MO   CO-OP OBSERVER

            STORM TOTAL SO FAR OF 6 INCHES. TWO INCHES OF RAIN SINCE
            700 AM.

1057 AM     FLOOD            SALEM                   38.63N 88.95W
03/18/2008                   MARION             IL   EMERGENCY MNGR

            WATER 2 TO 3 FEET DEEP ON SOME OF THE SECONDARY ROADS
            SOUTH AND SOUTHEAST OF SALEM. SOME FLOODING WITHIN A
            MOBILE HOME PARK ON THE EAST SIDE OF SALEM.

1100 AM     FLOOD            NASHVILLE               38.35N 89.38W
03/18/2008                   WASHINGTON         IL   COUNTY OFFICIAL

            ROAD AND BRIDGE ACROSS NASHVILLE CREEK NEAR EAST MEMORIAL
            DRIVE AND EAST LEGION DRIVE ARE NOW UNDER WATER.

1106 AM     FLOOD            STEELVILLE              37.97N 91.36W
03/18/2008                   CRAWFORD           MO   COUNTY OFFICIAL

            MOST ROADS ACROSS THE SOUTHERN HALF OF THE COUNTY ARE
            FLOODED AND MANY ARE IMPASSABLE

1110 AM     FLOOD            GREENVILLE              38.89N 89.40W
03/18/2008                   BOND               IL   DEPT OF HIGHWAYS

            A FEW SECONDARY ROADS UNDER WATER

1140 AM     FLOOD            6 N POTOSI              38.02N 90.78W
03/18/2008                   WASHINGTON         MO   DEPT OF HIGHWAYS

            A NUMBER OF SECONDARY COUNTY ROADS ARE FLOODED AND CLOSED
            OR IMPASSABLE IN THE NORTHEAST PORTION OF THE COUNTY.
            KINGSTON ROAD AND TIFF ROAD ARE IMPASSABLE IN SPOTS.

1155 AM     HEAVY RAIN       FARMINGTON              37.78N 90.43W
03/18/2008  E0.00 INCH       ST. FRANCOIS       MO   LAW ENFORCEMENT

            NUMEROUS ROADS ACROSS THE COUNTY ARE WATER COVERED BUT
            REMAIN PASSABLE.

1155 AM     FLOOD            LEADWOOD                37.86N 90.59W
03/18/2008                   ST. FRANCOIS       MO   LAW ENFORCEMENT

            GERMANIA ROAD AT HIGHWAY 8 IS CLOSED DUE TO FLOODING

1245 PM     FLOOD            POTOSI                  37.94N 90.78W
03/18/2008                   WASHINGTON         MO   TRAINED SPOTTER

            MOST OF THE LOW WATER BRIDGES IN TOWN ARE OVERTOPPED BY
            WATER

0225 PM     FLOOD            FREDERICKTOWN           37.56N 90.30W
03/18/2008                   MADISON            MO   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED ACROSS THE COUNTY DUE TO FLOODING.

0228 PM     FLOOD            CADET                   37.99N 90.69W
03/18/2008                   WASHINGTON         MO   TRAINED SPOTTER

            MOST CREEKS ARE AT BANKFULL...LOW WATER CROSSINGS ARE
            INUNDATED...WATER IS NEAR THE DECKS OF MANY BRIDGES.
            MEASURED 4 INCHES OF RAIN.

0300 PM     FLOOD            STEELVILLE              37.97N 91.36W
03/18/2008                   CRAWFORD           MO   LAW ENFORCEMENT

            LOTS OF LOW WATER CROSSINGS IN THE COUNTY ARE FLOODED.
            ADKIN CREEK IS OUT ITS BANK. HIGHWAY N IN BOURBON HAS 1
            FOOT OF WATER OVER THE BRIDGE. THERE WAS A WATER RESCUE
            BETWEEN 600 AND 700 AM THIS MORNING IN BOURBON ON HIGHWAY
            C WHEN SOMEONE DROVE INTO FLOOD WATERS.

0305 PM     FLOOD            FARMINGTON              37.78N 90.43W
03/18/2008                   ST. FRANCOIS       MO   LAW ENFORCEMENT

            FLOODING OF COUNTY ROADS ACROSS THE ENTIRE COUNTY. NONE
            ARE CLOSED AT THIS TIME BUT SOME HAVE OVER 6 INCHES OF
            WATER COVERING THEM.

0305 PM     FLOOD            RUSSELLVILLE            38.51N 92.44W
03/18/2008                   COLE               MO   COUNTY OFFICIAL

            A NUMBER OF COUNTY ROADS ACROSS THE COUNTY ARE CLOSED IN
            SPOTS. SOME LOCATIONS INCLUDE RUSSELLVILLE...ELDON...AND
            LOHMAN.

0310 PM     FLOOD            LINN                    38.48N 91.84W
03/18/2008                   OSAGE              MO   LAW ENFORCEMENT

            PORTIONS OF COUNTY ROADS 310...203...AND 741 AROUND LINN
            ARE CLOSED DUE TO FLOODING.

0322 PM     FLOOD            STE. GENEVIEVE          37.97N 90.05W
03/18/2008                   STE. GENEVIEVE     MO   LAW ENFORCEMENT

            NUMEROUS LOW WATER CROSSINGS FLOODED THROUGHOUT THE
            COUNTY. HIGHWAY C BETWEEN HIGHWAYS 32 AND EE IS FLOODED.

0325 PM     FLOOD            DE SOTO                 38.14N 90.56W
03/18/2008                   JEFFERSON          MO   LAW ENFORCEMENT

            LOTS OF SECONDARY ROADS AND LOW WATER CROSSINGS REMAIN
            FLOODED.

0330 PM     FLOOD            COLUMBIA                38.95N 92.33W
03/18/2008                   BOONE              MO   COUNTY OFFICIAL

            A NUMBER OF ROADS REMAIN FLOODED AND CLOSED.

0335 PM     FLOOD            5 SW AUXVASSE           38.97N 91.96W
03/18/2008                   CALLAWAY           MO   LAW ENFORCEMENT

            COUNTY ROAD 264 CLOSED BETWEEN ROUTE M AND COUNTY ROAD
            231 DUE TO FLOODING OF AUXVASSE CREEK.

0335 PM     FLOOD            4 SE MEXICO             39.13N 91.82W
03/18/2008                   AUDRAIN            MO   LAW ENFORCEMENT

            COUNTY ROAD 812 CLOSED OFF JJ DUE TO A WASHED OUT BRIDGE
            OVER THE LONG BRANCH.

0335 PM     FLOOD            2 N MARTINSBURG         39.13N 91.65W
03/18/2008                   AUDRAIN            MO   COUNTY OFFICIAL

            COUNTY ROAD 716 EAST OF HIGHWAY 19 IS COVERED WITH WATER.

0338 PM     FLOOD            SALEM                   38.63N 88.95W
03/18/2008                   MARION             IL   COUNTY OFFICIAL

            A NUMBER OF COUNTY ROADS REMAIN FLOODED AND CLOSED
            INCLUDING ROBIN ROAD...SOUTH COLLEGE STREET...NEAR THE
            INTERSECTION OF CROSS ROAD AND SOUTH COUNTY ROAD...AND
            NEAR THE INTERSECTION OF INLAND ROAD AND SUMMERTIME NINE
            ROAD.

0345 PM     FLOOD            1 NW BIG SPRING         38.81N 91.50W
03/18/2008                   MONTGOMERY         MO   LAW ENFORCEMENT

            HIGHWAY J REMAINS CLOSED NORTHWEST OF BIG SPRING DUE TO
            FLOODING FROM THE LOUTRE RIVER.

0345 PM     FLOOD            GERALD                  38.40N 91.33W
03/18/2008                   FRANKLIN           MO   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS CLOSED DUE TO FLOODING. OTHER
            LOCATIONS INCLUDE NEW HAVEN...ST CLAIR...AND SULLIVAN.

0349 PM     FLOOD            CARLYLE                 38.62N 89.37W
03/18/2008                   CLINTON            IL   COUNTY OFFICIAL

            SEVERAL COUNTY ROADS ARE FLOODED WITH WATER UP TO 6
            INCHES DEEP.

0350 PM     FLOOD            WINFIELD                39.00N 90.74W
03/18/2008                   LINCOLN            MO   LAW ENFORCEMENT

            BERKHEAD RD CLOSED DUE TO FLOODING. GRAVENS ROAD ALSO
            CLOSED DUE TO FLOODING IN MOSCOW MILLS.

0350 PM     FLOOD            DEFIANCE                38.63N 90.78W
03/18/2008                   ST. CHARLES        MO   EMERGENCY MNGR

            CALLAWAY FORKS RD IMPASSABLE BETWEEN HIGHWAY F AND D DUE
            TO FLOODING

0406 PM     HEAVY RAIN       AFFTON                  38.55N 90.33W
03/18/2008  M3.00 INCH       ST. LOUIS          MO   COUNTY OFFICIAL

            3 INCH STORM TOTAL SO FAR.

0430 PM     FLOOD            DES ARC                 37.28N 90.63W
03/18/2008                   IRON               MO   LAW ENFORCEMENT

            MAJOR FLOODING CONTINUES IN DES ARC. NUMEROUS ROADS
            THROUGHOUT THE COUNTY ARE FLOODED AND CLOSED.

0430 PM     FLOOD            HOLTS SUMMIT            38.64N 92.12W
03/18/2008                   CALLAWAY           MO   EMERGENCY MNGR

            ALL LOW WATER CROSSINGS ACROSS THE COUNTY ARE FLOODED AND
            IMPASSABLE.

0448 PM     FLOOD            ANNAPOLIS               37.36N 90.70W
03/18/2008                   IRON               MO   COUNTY OFFICIAL

            SEVERAL PEOPLE ARE OK BUT ARE STRANDED DUE TO FLOODING.

0448 PM     FLOOD            IRONTON                 37.60N 90.64W
03/18/2008                   IRON               MO   COUNTY OFFICIAL

            IN THE IRONTON/ARCADIA AREA...KNOB CREEK AND STOUT CREEK
            ARE OUT OF THIER BANKS AND ABOUT TO OVERTOP THE BRIDGE.
            HIGHWAY D AND HIGHWAY 21 ARE IMPASSABLE IN SPOTS. HIGHWAY
            49 AROUND 1/2 MILE SOUTH OF HIGHWAY 72 IS FLOODED.
            HIGHWAY E AND COUNTY ROAD 131 IS FLOODED AS IS COUNTY
            ROAD 143.

0448 PM     FLOOD            DES ARC                 37.28N 90.63W
03/18/2008                   IRON               MO   EMERGENCY MNGR

            THE TOWN OF DES ARC IS HALF UNDER WATER WITH 8 TO 10
            HOMES FLOODED. THE BRIDGE NORTH OF TOWN ON HIGHWAY 143
            HAS WASHED OUT.

0449 PM     HEAVY RAIN       FLORISSANT              38.80N 90.32W
03/18/2008  M2.58 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

FGLASS
Local storm report, Mar 18, 5:30 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HEAVY RAIN       ST. PETERS              38.78N 90.61W
03/18/2008  M2.50 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            2.50 INCHES OF RAIN SINCE MIDNIGHT, 2.80 INCHES OF RAIN
            SINCE MONDAY NIGHT

0527 PM     HEAVY RAIN       6 SE NEW HAVEN          38.55N 91.14W
03/18/2008  M2.40 INCH       FRANKLIN           MO   TRAINED SPOTTER

            2.40 INCHES OF RAIN SINCE 7 AM

&&

TRUETT
Local storm report, Mar 18, 5:42 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HEAVY RAIN       ELLISVILLE              38.59N 90.59W
03/18/2008  M2.71 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            2.71 INCHES OF RAIN THE PAST 24 HOURS.

&&

TRUETT
Local storm report, Mar 18, 5:53 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
553 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HEAVY RAIN       CHESTER                 37.92N 89.83W
03/18/2008  M4.10 INCH       RANDOLPH           IL   TRAINED SPOTTER

            STORM TOTAL. RAIN BEGAN 6 PM MONDAY...3/17

&&

TRUETT
Local storm report, Mar 18, 6:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       GLEN CARBON             38.76N 89.97W
03/18/2008  M3.00 INCH       MADISON            IL   TRAINED SPOTTER

            3.00 INCHES SINCE 10 AM MONDAY MORNING

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 7:47 PM CDTRiver Flood WarningLSXFayette6 days
Mar 17, 11:36 PM CDTFlash Flood WarningLSXMonroe, Randolph, Saint Clair6 hr
Mar 18, 1:54 PM CDTRiver Flood WarningLSXPike23 hr
Mar 18, 1:54 PM CDTRiver Flood WarningLSXPike32 hr
Mar 18, 1:54 PM CDTRiver Flood WarningLSXCalhoun7 days
Mar 18, 1:54 PM CDTRiver Flood WarningLSXCalhoun56 hr
Mar 18, 1:54 PM CDTRiver Flood WarningLSXJersey8 days
Mar 18, 1:54 PM CDTRiver Flood WarningLSXRandolph10 days

Nearby

Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.